Diabetes -- Why does everything seem such an effort?

Anonymous
By Anonymous Latest Reply 2015-02-19 09:38:48 -0600
Started 2009-09-23 21:50:47 -0500

Diagnosis - Diabetes, Type 2 - you are given a prescription for medication and told how to take it and the need to lose 50+ pounds. Then you leave the doctors office and that's it, except for regular check-ups about every quarter and blood work. Nothing changes except your life. Your doctor doesn't seem to listen and you continue to feel bad. Trying not to complain, you continue to explain your symptoms but because your numbers are okay, no one listens…but you still feel bad and seem to be getting worse. High blood pressure, high cholesterol, pains, nauseous, headaches, rashes, weakness, etc., more meds and life goes on. Symptoms continue with little concern from your doctor, more blood tests. Face the fact, you are diabetic. Deal with it! Lose weight and your life will change. It has taken two years to get a referral to an endocrinologist. All I want is to feel normal again. Check to see if different meds are needed, help relieve my pain. I have insurance, do some tests, check everything you can think of to eliminate these symptoms. Why? I want to feel normal but it feels as if my life has ended…test, record, take meds, eat, test, record, snack, test, record, eat, test, record, etc. I find it difficult to eat when I am not hungry. Please help with some answers! Thanks for allowing me to vent. I feel as if I am on a roller coaster and I want to get off. I AM SO TIRED.


13 replies

Sopies Grandma
Sopies Grandma 2015-02-19 09:38:48 -0600 Report

I feel the same way you do some days, I believe that I feel this way due to all the meds I take. It's hard. and it's a struggle every single day. Hang in there, tomorrow will be a new day with new oppertunitiys. Hope you day is filled with sun shine.

lstewart51
lstewart51 2009-10-15 07:54:51 -0500 Report

I felt same way,kept gaining weight the more I saw the Drs. finally went to a natural Dr. helped so much I have lost 40 lbs. you have to pay out of pocket but it really helped they teach more about how your system works than anything else tried

Vicrgreen
Vicrgreen 2009-09-27 20:38:08 -0500 Report

My doctor gives me a shot that is a combination B12, B6, and some other B, (but I forget which one) monthly. He also gave me Focalin for energy. Without the Focalin I don't have the energy to get out of my own tracks. With it I can function. I gather that it is an upper of some kind and not given lightly, but so far so good.

I hope your doctor finds a good solution for you. Be sure you continue to make the effort to assure that he/she does.

God bless.
Vic

Vicrgreen
Vicrgreen 2009-10-16 00:53:43 -0500 Report

The other part of the shot is B1. The formula is 1CC of B12, and 1/2 CC each of the B6 and B1. I can sure tell the difference when I get the shot, which I generally do once a month; over the months when I forget to get it. I'd sure suggest discussing it with your doctor.

SkipT
SkipT 2009-09-25 06:23:01 -0500 Report

One of the reasons we are tired is because our cells can't effectively use the sugar it needs for energy. Losing weight helps, as does exercise. Another reason we are fatigued is because most diabetics are deficient of vitamin B. This can be made even worse by metformin.
Check with you doctor and see if you need to take a B complex supplement. I take one and my energy level has increased several fold.

Good luck.

Bekki Diabetic
Bekki Diabetic 2009-09-25 08:38:52 -0500 Report

Skip, Taking over-the-counter supplemental B vitamins and this should increase energy? I would be happy to do that if it would help. Does it help the meds to work, such as Metformin? Thanks for sharing.

SkipT
SkipT 2009-09-27 18:43:08 -0500 Report

Before just taking any supplement I discuss it first with my Doctor. He is a very good doctor who says that he is just the coach of my diabetic team. He said that the vitamin B would not be a problem. So, the old saying still applies: Check with your physician before starting anything new.

Sally
Sally 2009-09-24 16:58:48 -0500 Report

I understand your tiredness and just general not feeling well. I am tired most of the time, and have days where I just do absolutely nothing. I find that I tire out more easily than I used to and that it takes me longer to bounce back than other people. All my dr told me when I brought this up was that it was just part of the diabetes. That you will feel lousy sometimes, even when your sugars are good and your are doing everything you can. It is reallly frustrating, because I know I need to exercise and keep going, but sometimes I just plain can't. Hang in there.

LisaLu
LisaLu 2009-09-25 05:49:19 -0500 Report

I am so happy I found this site. I had no idea there were people who were going through the same things I do. I tire very easily and can't bounce back very fast either. I was on Metformin but it made me so sick then I was switched to glucontrol and that made me crash easy. I have lost weight and have been trying to be more active and it has helped. I am currently off the diabetes meds and am being watched for a couple months to see how it goes but I still have so many times of feeling so tired or just wore out that I find it hard to get up and do anything. Everyone hang in there! We will make it =)

Harlen
Harlen 2009-09-24 14:55:43 -0500 Report

I thank god my wife is a RN they lisen to her where they didnt to me at all.
the 3rd time I whent to the Doc I was so mad that they didnt lisn that I called my wife and asked her to come down and help me O BOY DID THEY LISN TO HER she ragged them out up and down I wanted to stick my tung out at them lol
Now they lisn to me lol Hope you have better luck then you have had
best wishes

LisaLu
LisaLu 2009-09-24 14:40:59 -0500 Report

It is so nice to see people that are going through what I myself have been facing. It seems a lot of diabetics are in control and doing things perfectly and I am here wondering how. When I was diagnosed, my dr gave me some pamlets and sent me on my way. I was crying thinking my life is over and the dr didn't care that she had just told me this news that devistated me.

kruss
kruss 2009-09-24 14:59:56 -0500 Report

I can totally sympathize with you all. When I received my dx I felt like it was all over…no support groups, etc. I don't think I really took it seriously either..I was scared to death but yet not scared enough to really do something for this dx. Take my meds but I have testing phobia…so I don't test at home a lot…if I do it's in the a.m. only. I'm afraid of the numbers. My a.m. numbers are always around 170…so not very good…should be under 140. It's just great that we have this site to come to, to help each other, and I'm so glad I found it. I do have to say my doctor is absolutely wonderful! I can ask her anything and she provides me with exactly what I need to hear…I'm waiting on my most recent hemoglobin A1c (yesterday) and climbing the walls. It was 7.0, then 7.1, and now I'm worried that I'll be switched to something other than Metformin and that has me worried. I have started a wonderful exercise program with the help of a friend and a gym so hopefully that is helping my A1c. Hang in there…we're all in this together!

Paula Lucero - 65215
Paula Lucero - 65215 2009-09-24 14:28:42 -0500 Report

I can totally understand where you are coming from. When I was diagnosed my Dr. told me all the bad things about having diabetes about going blind, amputaions, kidney failure and scared me to death. She would not answers questions only told me to speak with my Diabetic educator which took a couple of weeks to get in. I have a husband who does not understand he doesn't understand when I get tired and grumpy that is has nothing to do with my family but because I don't feel well. Like you I feel like I am on a roller coaster there is days when I just want to curl up in a little ball and just sleep. I find it hard to get anything done these days with out a great effort.

Next Discussion: Low dose asprin »